Alert archive / Florida / Red Flag Warnings in 2008
Red Flag Warning 73, NWS Tallahassee, FL
NWS Tallahassee, FL issued this red flag warning at May 28, 2008, 5:15 AM EDT for 5 counties in Florida. It took effect at May 28, 2008, 1:00 PM EDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 28, 2008, 5:15 AM EDT (09:15 UTC)
- In effect from
- May 28, 2008, 1:00 PM EDT
- Expired
- May 28, 2008, 7:00 PM EDT
- In force
- 6 hr
- Issued by
- NWS Tallahassee, FL
Counties Dixie County, FL, Jefferson County, FL, Lafayette County, FL, Madison County, FL, Taylor County, FL
The radar
The Tallahassee radar (KTLH), 89 km from the middle of the area, began a volume at 09:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 9.3 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2108 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- -3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS82 KTAE 280915 RFWTAE RED FLAG WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 515 AM EDT WED MAY 28 2008 ...RED FLAG WARNING IN EFFECT FROM 1 PM EDT THIS AFTERNOON TO 7 PM EDT THIS EVENING FOR THE INLAND PORTIONS OF THE EASTERN FLORIDA BIG BEND DUE TO EXPECTED LONG DURATIONS OF RELATIVE HUMIDITY BELOW 35 PERCENT... .DISCUSSION...A DRY AIRMASS IN PLACE OVER THE AREA WILL ONCE AGAIN PRODUCE AFTERNOON RELATIVE HUMIDITY VALUES JUST BELOW CRITICAL LEVELS ACROSS THE INLAND PORTIONS OF THE EASTERN BIG BEND. ALTHOUGH THE MIXING HEIGHTS WILL BE HIGH...VERY LOW TRANSPORT WINDS WILL KEEP THE DISPERSION INDICES QUITE LOW ACROSS MUCH OF THE REGION THIS AFTERNOON AND THURSDAY. FLZ018-019-028-029-034-282000- /O.NEW.KTAE.FW.W.0073.080528T1700Z-080528T2300Z/ JEFFERSON-MADISON-TAYLOR-LAFAYETTE-DIXIE- 515 AM EDT WED MAY 28 2008 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM EDT THIS EVENING DUE TO EXPECTED LONG DURATIONS OF RELATIVE HUMIDITY BELOW 35 PERCENT... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF LOW RELATIVE HUMIDITY AND WARM TEMPERATURES WILL ENHANCE FIRE GROWTH POTENTIAL. $$
1 follow-up statement
000 WWUS82 KTAE 281947 RFWTAE RED FLAG WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 347 PM EDT WED MAY 28 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING FOR THE INLAND PORTIONS OF THE EASTERN FLORIDA BIG BEND DUE TO EXPECTED LONG DURATIONS OF RELATIVE HUMIDITY BELOW 35 PERCENT... .DISCUSSION...A DRY AIR MASS IN PLACE OVER THE AREA WILL ONCE AGAIN PRODUCE AFTERNOON RELATIVE HUMIDITY VALUES JUST BELOW CRITICAL LEVELS ACROSS THE INLAND PORTIONS OF THE EASTERN BIG BEND. ALTHOUGH THE MIXING HEIGHTS WILL BE HIGH...VERY LOW TRANSPORT WINDS WILL KEEP THE DISPERSION INDICES QUITE LOW ACROSS MUCH OF THE REGION THIS AFTERNOON AND THURSDAY. FLZ018-019-028-029-034-282300- /O.CON.KTAE.FW.W.0073.000000T0000Z-080528T2300Z/ JEFFERSON-MADISON-TAYLOR-LAFAYETTE-DIXIE- 347 PM EDT WED MAY 28 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF LOW RELATIVE HUMIDITY AND WARM TEMPERATURES WILL ENHANCE FIRE GROWTH POTENTIAL. $$ WOODRUM/GOREE
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this red flag warning went out at May 28, 3:23 AM EDT, 1 hour 52 minutes earlier.
Area forecast discussion, May 28, 3:23 AM EDT, 1 hour 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 323 AM EDT WED MAY 28 2008 .SYNOPSIS...THE LONG WAVE PATTERN CONTINUES TO FEATURE A TROUGH OFF THE W COAST WITH A LOW SPINNING OVER CA AND ANOTHER OVER THE NRN HIGH PLAINS. ANOTHER TROUGH IS MOVING SEWD ACROSS NEW ENGLAND AND THE CANADIAN MARITIMES. A BROAD AREA OF RIDGING EXISTS ACROSS THE SRN STATES. HOWEVER, THIS RIDGE IS PRETTY DIRTY WITH A GENERAL WEAKNESS IN ITS CENTER OVER THE TN AND LOWER MS VALLEYS. AT THE SURFACE, THE BERMUDA HIGH IS IN PLACE AND IS RIDGING WWD ALONG THE GULF COAST. ANOTHER LARGE AREA OF HIGH PRESSURE DOMINATES MUCH OF THE NRN TIER OS STATES. THIS AIRMASS IS BEGINNING TO PUSH A FRONT SWD INTO DIXIE. AS OF 07Z, THE FRONT EXTENDED FROM THE MID ATLANTIC STATES WWD ACROSS THE TN VALLEY INTO THE CENTRAL PLAINS. && .SHORT TERM...TODAY THROUGH FRI. THE BROAD UPPER RIDGE WILL REMAIN IN PLACE OVER THE NEXT SEVERAL DAYS AND EVEN STRENGTHEN/BUILD EWD TOWARD THE END OF THE SHORT RANGE PERIOD. IN THE INTERIM, SOME OF THAT SHORT WAVE ENERGY DIRTYING UP THE CENTER OF THE RIDGE WILL SLIP SEWD TOWARD OUR FORECAST AREA. IN ADDITION, THE FRONT WILL SETTLE SLOWLY SWD AS WELL, REACHING OUR FORECAST AREA ON THU WHERE IT WILL BECOME RATHER DIFFUSE. LOOKING AT TODAY, THE EXISTING POP FORECAST WAS MODIFIED ONLY SLIGHTLY WITH A 40 POP FOR OUR EXTREME NWRN ZONES TAPERING TO AROUND 20 ALONG THE N FL BORDER. CONVECTION THAT DEVELOPS THIS AFTERNOON WILL LINGER INTO THE EARLY EVENING. ON THU, WITH THE DYING FRONT IN THE AREA, WE BROADENED THE AREA OF CHANCE POPS DOWN INTO FL AND EXPANDED THE 40 POP AREA A BIT AS WELL. BY FRI, THE SYNOPTIC BOUNDARY WILL NO LONGER EXIST AND 591 DM HEIGHTS WILL BUILD OVER THE AREA. THIS WILL PUSH TEMPS TOWARD THE MID 90S IN THE HOTTER PARTS OF THE FORECAST AREA. POPS ON FRI ARE RESTRICTED TO POINTS FROM TLH WWD ACROSS THE PANHANDLE AND INTO SE AL AND EXTREME SW GA, MAINLY DUE TO THE SEA BREEZE. .LONG TERM...FRI NIGHT THROUGH TUE. THE PERIOD WILL BEGIN WITH A DEEP LAYER RIDGE IN PLACE ACROSS THE REGION. THE WINDS WILL BE MOSTLY LIGHT AND VARIABLE WITH THE SEA BREEZES SETTING UP IN THE LATE MORNINGS AND CONTINUING THROUGH THE AFTERNOON HOURS. OUTSIDE OF A FEW SHOWERS ASSOCIATED WITH THE SEA BREEZES...THINGS SHOULD REMAIN QUITE THROUGH THE WEEKEND. SUNDAY EVENING THROUGH TUESDAY...THE GFS/ECMWF/GFS ENSEMBLE MEANS ARE ALL IN FAIRLY GOOD AGREEMENT WITH THE DEEP LAYER RIDGE WEAKENING AS A SHORT WAVE TROUGH AND SURFACE COLD FRONT PUSH SOUTH TOWARD THE AREA. THE MODELS DO BEGIN TO DIVERGE QUITE A BIT WITH RESPECT TO THE DEEP LAYER MOISTURE FIELDS AHEAD OF THIS BOUNDARY GOING INTO THE START OF NEXT WEEK. THE GFS SHOWS THIS FRONTAL BOUNDARY REMAINING JUST NORTH OF OUR AREA THROUGH TUESDAY. WILL SHOW SLIGHT CHANCE POPS ACROSS OUR CWA DURING THE AFTERNOONS. && .MARINE...TODAY THROUGH SUN. WINDS AND SEAS WILL BE ON THE LOW SIDE OVER THE NEXT SEVERAL DAYS AS THE SURFACE RIDGE AXIS REMAINS IN PLACE. HIGHEST WINDS AND SEAS WILL BE FOUND EACH AFTERNOON WITHIN A FEW MILES OF THE COAST IN THE AFTERNOON SEA BREEZE...A TYPICAL SUMMERTIME PATTERN. && .AVIATION...VFR CONDITIONS WILL PREVAIL THROUGH THE MAJORITY OF THE FORECAST PERIOD. THERE COULD BE A BRIEF PERIOD WITH MVFR VSBYS AROUND THE KVLD (5SM) TERMINAL BY DAYBREAK. THE BEST CHANCES FOR ANY SHOWERS WILL BE NEAR THE KDHN AND KABY TERMINALS LATER THIS AFTERNOON AHEAD OF THE FRONTAL BOUNDARY APPROACHING FROM THE NORTH. WITH THE RIDGE AXIS OVER THE AREA...THE WINDS WILL REMAIN LIGHT WITH AFTERNOON SEA BREEZES. && .FIRE WEATHER...LOOKING FOR 4-HR DURATIONS OF RH BELOW 35 PERCNET TODAY FOR INLAND PORTIONS OF THE ERN FL BIG BEND. A WARNING WILL BE ISSUED FOR THESE AREAS. && .PRELIMINARY POINT TEMPS/POPS... TALLAHASSEE 91 66 92 70 93 / 10 10 30 20 20 PANAMA CITY 87 70 89 73 89 / 10 10 30 10 20 DOTHAN 89 68 88 70 92 / 30 30 40 20 20 ALBANY 91 68 89 70 94 / 30 30 40 20 10 VALDOSTA 92 66 91 67 93 / 10 10 30 10 10 CROSS CITY 91 64 92 68 93 / 00 00 20 20 10 && .TAE WATCHES/WARNINGS/ADVISORIES... AL...NONE. GA...NONE. FL...RED FLAG WARNING 17-23Z TODAY FLZ018-019-028-029-034. GM...NONE. && AVIATION/LONG TERM...GIBBS REST OF DISCUSSION...WOOL
Nearby
Red Flag Warnings in Florida, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.